MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 48230141
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 02/11/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon at the clinic, reported that he had to proceed to a revision surgery one month after the initial implantation because the external rod slipped from the junction connector and parted from it.Both sides of the assembly were concerned.
 
Additional Manufacturer Narrative
Method: risk assesment.Result: the reported event was confirmed via the correspondence with the international representative.However, the device was discarded and is unavailable for evaluation.No lot # was provided, so a manufacturing record review could not be performed.No device was received back, so testing and inspection could not be performed to aid in determination of the cause of the event.Conclusion: over or under tightening of the setscrews for this device can lead to loosening of the construct and possible disengagement of a rod attached to this device.However, because the device is unavailable for evaluation, this cannot be determined conclusively.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5551954
Report Number3005525032-2016-00034
Device Sequence Number11003687
Product Code MNH
UDI-Device Identifier04546540602312
UDI-Public(01)04546540602312
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230141
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date07/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;